Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 128, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 20, 2016, 8:57 AM EDT for Jefferson County, Taylor County, Florida. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2016, 8:57 AM EDT (12:57 UTC)
- Expired
- May 20, 2016, 10:00 AM EDT
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 9:40 AM EDT | TSTM WND DMG | 1 Ene Perry, FL | TREE DOWN ON ASH STREET |
| May 20, 9:42 AM EDT | TSTM WND DMG | 2 Ene Perry, FL | FALLEN TREES OR LIMBS RESULTING IN POWER OUTAGES NEAR HELEN STREET ON THE NORTHEAST SIDE OF PERRY. REPORTED ON THE DUKE ENERGY OUTAGE WEBSITE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted.
346
WUUS52 KTAE 201257
SVRTAE
FLC065-123-201400-
/O.NEW.KTAE.SV.W.0128.160520T1257Z-160520T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 AM EDT FRI MAY 20 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHWESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 1000 AM EDT
* AT 857 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES EAST OF WOODVILLE TO 19 MILES SOUTHEAST OF
ST. MARKS...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PERRY...HAMPTON SPRINGS...ECONFINA...PERRY-FOLEY AIRPORT...JACK LEE
ISLAND...BLUE SPRINGS...KEATON BEACH...SHADY GROVE...DEKLE BEACH...CEDAR
ISLAND...BUCELL JUNCTION...SECOTAN...JUG ISLAND...IDDO...HELLS HALF
ACRE...FANLEW...ADAMS BEACH...SCANLON...BIRD ISLAND AND LAKE BIRD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2980 8370 2987 8375 3003 8405 3001 8415
3009 8413 3010 8408 3028 8407 3031 8382
3030 8382 3030 8354 3029 8347 2978 8358
TIME...MOT...LOC 1257Z 286DEG 24KT 3028 8394 2993 8404
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
107
WWUS52 KTAE 201318
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
918 AM EDT FRI MAY 20 2016
FLC065-201328-
/O.CAN.KTAE.SV.W.0128.000000T0000Z-160520T1400Z/
JEFFERSON FL-
918 AM EDT FRI MAY 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2980 8370 2987 8375 3001 8402 3003 8401
3004 8398 3008 8399 3019 8395 3020 8393
3024 8392 3028 8384 3030 8382 3030 8354
3029 8347 2978 8358
TIME...MOT...LOC 1318Z 286DEG 24KT 3024 8379 2989 8389
$$
FLC123-201400-
/O.CON.KTAE.SV.W.0128.000000T0000Z-160520T1400Z/
TAYLOR FL-
918 AM EDT FRI MAY 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR TAYLOR COUNTY...
AT 918 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF PERRY TO 26 MILES SOUTHEAST OF
ST. MARKS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PERRY...ECONFINA...HAMPTON SPRINGS...ADAMS BEACH...SCANLON...PERRY-FOLEY
AIRPORT...BIRD ISLAND...KEATON BEACH...BLUE SPRINGS...JACK LEE ISLAND...
LAKE BIRD...CABBAGE GROVE...SHADY GROVE...DEKLE BEACH...FOLEY...CEDAR
ISLAND...BUCELL JUNCTION...SECOTAN...BOYD AND JUG ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2980 8370 2987 8375 3001 8402 3003 8401
3004 8398 3008 8399 3019 8395 3020 8393
3024 8392 3028 8384 3030 8382 3030 8354
3029 8347 2978 8358
TIME...MOT...LOC 1318Z 286DEG 24KT 3024 8379 2989 8389
HAIL...<.75IN
WIND...60MPH
$$
42-DVD566
WWUS52 KTAE 201336
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 AM EDT FRI MAY 20 2016
FLC123-201400-
/O.CON.KTAE.SV.W.0128.000000T0000Z-160520T1400Z/
TAYLOR FL-
936 AM EDT FRI MAY 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR WESTERN TAYLOR COUNTY...
AT 935 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF PERRY TO 26 MILES NORTHWEST OF
STEINHATCHEE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PERRY...HAMPTON SPRINGS...ADAMS BEACH...PERRY-FOLEY AIRPORT...BIRD
ISLAND...KEATON BEACH...BLUE SPRINGS...JACK LEE ISLAND...LAKE BIRD...SHADY
GROVE...DEKLE BEACH...FOLEY...CEDAR ISLAND...BUCELL JUNCTION...SECOTAN...
BOYD...JUG ISLAND AND PINLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2980 8370 2987 8375 2995 8388 2998 8387
3015 8376 3030 8369 3030 8354 3029 8347
2978 8358
TIME...MOT...LOC 1335Z 286DEG 24KT 3021 8366 2986 8376
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:53 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 20, 6:53 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 653 AM EDT FRI MAY 20 2016 .AVIATION [Through 12Z Saturday]... LIFR ceilings will continue for the next few hours at TLH, DHN and VLD. Squall line is currently moving through DHN and ECP and will continue to move east through the morning. Expect gusty winds near thunderstorms. Ceilings will improve to MVFR/VFR this afternoon. && .PREV DISCUSSION [343 AM EDT]... .NEAR TERM [Through Today]... As of 06Z an MCS was located over south Mississippi with a bowing line of thunderstorms out ahead. Expect the leading edge of storms to arrive around around 09Z. The HRRR has the best handle on the system and timing has the line reaching the eastern part of the CWA by early afternoon. So far the system is holding together, but models show the line weakening as it reaches Tallahassee. The MCS has produced winds gusts up to 70 mph in south Louisiana,and with plenty of instability in place, expect the potential for damaging winds to continue. Highs will range from the upper 70s in southeast Alabama to the upper 80s in the Big Bend. .SHORT TERM [Tonight Through Sunday]... The upper trough over the Great Plains will merge with a northern stream trough as it progresses eastward with amplification of the trough occurring east of the area on Sunday. The mesoscale vortex associated with this morning's MCS will maintain itself as it tracks east along a stationary front. It will actually lift the boundary northward a bit keeping the region in a moist unstable air mass. The extent of convection this evening will depend on how much the region is stabilized by the passage of the QLCS this morning. Considering the speed at which the boundary is moving, we believe that there will be time to destabilize later today. We therefore maintain likely PoPs for the evening hours. Shear will remain sufficient to support some severe storms with damaging winds the primary threat. The severe threat will linger into early Saturday across our southeast zones south of a line from roughly Valdosta to Tallahassee. A cold front will then bring a change in air mass Saturday night with noticeably less humid conditions expected for Sunday. .LONG TERM [Sunday Night Through Friday]... Most of this period will be rain-free with low humidity as high pressure dominates. Dew points will be down in the 50s into Tuesday and then gradually increase through the 60s after that. Morning lows will be in the lower 60s with highs in the mid to upper 80s for the beginning of the week. Look for upper 60s lows and upper 80s highs mid to late week. Slight chances for thunderstorms return for Thursday. .MARINE... A squall line of severe thunderstorms is expected to enter the western waters before sunrise and gradually weaken as is races east at 40 to 45 knots. After these storms departs, winds will generally be onshore through tonight and then veer to westerly for Saturday. A cold front will cross the waters Saturday night swinging winds to offshore. Light onshore winds will then become reestablished early next week. .FIRE WEATHER... There are no fire weather concerns for the next several days. .HYDROLOGY... While there is the possibility for heavy rain today, the line of storms is moving very fast and unless it stalls, flash flooding should not be problem. Rivers have been running low, so river flooding is not a concern. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 84 71 87 67 86 / 70 50 30 20 0 Panama City 79 73 81 69 82 / 60 40 30 10 0 Dothan 80 68 85 62 82 / 80 60 20 10 0 Albany 82 68 85 63 82 / 90 70 30 10 0 Valdosta 84 69 86 65 84 / 70 60 40 20 0 Cross City 87 71 86 68 86 / 40 40 40 20 0 Apalachicola 80 73 83 69 83 / 50 40 30 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Weston SHORT TERM...Wool LONG TERM...Wool AVIATION...Weston MARINE...Wool FIRE WEATHER...Weston HYDROLOGY...Weston
In the hours before
Local storm report, May 20, 7:54 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 AM EDT FRI MAY 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM TSTM WND DMG OAK GROVE 30.69N 84.73W
05/20/2016 GADSDEN FL 911 CALL CENTER
TREE DOWN IN THE OAK GROVE AREA
&&
DVDLocal storm report, May 20, 7:58 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 AM EDT FRI MAY 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM TSTM WND GST 5 WSW ST GEORGE ISLAND 29.63N 84.94W
05/20/2016 M58 MPH FRANKLIN FL MESONET
58 MPH GUST MEASURED AT CWOP SITE CW8103 ON ST GEORGE
ISLAND
&&
DVDLocal storm report, May 20, 8:20 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 AM EDT FRI MAY 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM MARINE TSTM WIND 18 S ST GEORGE ISLAND 29.41N 84.86W
05/20/2016 M54 MPH GMZ755 FL C-MAN STATION
47 KNOT GUST AT THE C TOWER
&&
DVDLocal storm report, May 20, 8:34 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 AM EDT FRI MAY 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG 3 ENE EASTPOINT 29.77N 84.83W
05/20/2016 FRANKLIN FL 911 CALL CENTER
POWER LINE DOWN AT HIGHWAY 65 AND TERESA AVE
&&
DVDSpecial weather statement, May 20, 8:39 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 AM EDT FRI MAY 20 2016
FLZ017>019-027-028-118-127-128-GAZ158-159-201330-
LEON FL-COASTAL WAKULLA FL-INLAND JEFFERSON FL-COASTAL JEFFERSON FL-
COASTAL TAYLOR FL-INLAND TAYLOR FL-INLAND WAKULLA FL-MADISON FL-
BROOKS GA-THOMAS GA-
839 AM EDT FRI MAY 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR...
JEFFERSON...NORTHEASTERN WAKULLA...EASTERN LEON...WESTERN MADISON...
SOUTHWESTERN BROOKS AND SOUTHEASTERN THOMAS COUNTIES UNTIL 930 AM
EDT...
AT 838 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF THOMASVILLE TO 9 MILES SOUTH OF ST. MARKS...AND MOVING EAST
AT 35 MPH.
WINDS 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...THOMASVILLE...GREENVILLE...ECONFINA...DILLS...ERIDU...CAPPS...
CASA BLANCO...MONTIVILLA...WAUKEENAH...NANKIN...LLOYD...EMPRESS...EVERETT...
BAUM...PLUM ORCHARD...FESTUS...MICCOSUKEE...LAMONT AND HELLS HALF ACRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM EDT FOR
CENTRAL FLORIDA.
LAT...LON 2983 8371 2987 8375 3003 8405 3001 8422
2999 8424 3081 8400 3070 8348 3068 8347
3066 8343
TIME...MOT...LOC 1238Z 284DEG 32KT 3073 8395 3004 8415
42-DVDLocal storm report, May 20, 8:52 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 AM EDT FRI MAY 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG 2 WNW BETHEL 30.26N 84.36W
05/20/2016 WAKULLA FL LAW ENFORCEMENT
POWER LINE DOWN NEAR HIGHWAY 319 AND 267
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:51 AM EDT | Special Marine Warning | TAE | 114 min | |
| May 20, 4:31 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 59 min |
| May 20, 5:30 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 60 min |
| May 20, 5:39 AM EDT | Special Marine Warning | TAE | 96 min | |
| May 20, 6:29 AM EDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf, Jackson, Liberty, Washington | 61 min |
| May 20, 6:42 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Jackson and 4 more | 63 min |
| May 20, 7:02 AM EDT | Special Marine Warning | TAE | 118 min | |
| May 20, 7:31 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Leon, Liberty, Wakulla | 74 min |
| May 20, 8:39 AM EDT | Special Weather Statement | TAE | Jefferson | 51 min |
| May 20, 8:42 AM EDT | Special Marine Warning | TAE | 2 hr | |
| May 20, 9:39 AM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 62 min |
| May 20, 11:12 AM EDT | Rip Current Statement | TAE | Gulf | 13 hr |
| May 20, 11:41 AM EDT | Special Marine Warning | TAE | 2 hr | |
| May 20, 1:28 PM EDT | Special Marine Warning | TAE | 2 hr | |
| May 20, 3:21 PM EDT | Special Marine Warning | TAE | 114 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.